Alert archive / Wyoming / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 9, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at May 27, 2014, 5:51 PM MDT for Washakie County, Wyoming. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2014, 5:51 PM MDT (23:51 UTC)
- Expired
- May 27, 2014, 6:30 PM MDT
- In force
- 39 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Washakie County, WY
The radar
The Riverton/Lander radar (KRIW), 139 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2441 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
443
WUUS55 KRIW 272351
SVRRIW
WYC043-280030-
/O.NEW.KRIW.SV.W.0009.140527T2351Z-140528T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
551 PM MDT TUE MAY 27 2014
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WASHAKIE COUNTY IN CENTRAL WYOMING...
* UNTIL 630 PM MDT
* AT 548 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
U.S. HWY 16 MILE MARKER 20...AND MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TEN SLEEP AROUND 610 PM MDT.
STATE HWY 434 MILE MARKER 10 AROUND 615 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4416 10733 4416 10715 4385 10714 4383 10770
4411 10775
TIME...MOT...LOC 2351Z 260DEG 24KT 4393 10759
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...<50MPH
$$
MEUNIER2 follow-up statements
543
WWUS55 KRIW 280008
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
608 PM MDT TUE MAY 27 2014
WYC043-280030-
/O.CON.KRIW.SV.W.0009.000000T0000Z-140528T0030Z/
WASHAKIE WY-
608 PM MDT TUE MAY 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WASHAKIE COUNTY UNTIL 630 PM MDT...
AT 605 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TEN SLEEP...
AND MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THE SEVERE THUNDERSTORM WILL BE NEAR...
U.S. HWY 16 MILE MARKER 30 AND TENSLEEP CANYON AROUND 615 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4386 10758 4412 10763 4416 10733 4416 10715
4385 10714
TIME...MOT...LOC 0008Z 263DEG 26KT 4398 10743
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...<50MPH
$$
MEUNIER773
WWUS55 KRIW 280021
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
621 PM MDT TUE MAY 27 2014
WYC043-280031-
/O.EXP.KRIW.SV.W.0009.000000T0000Z-140528T0030Z/
WASHAKIE WY-
621 PM MDT TUE MAY 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHAKIE COUNTY
WILL EXPIRE AT 630 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4386 10758 4412 10763 4416 10733 4416 10715
4385 10714
TIME...MOT...LOC 0021Z 263DEG 26KT 4399 10730
$$
MEUNIERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 4:17 PM MDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 27, 4:17 PM MDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 417 PM MDT TUE MAY 27 2014 .SHORT TERM...TONIGHT THROUGH WEDNESDAY THE BAND OF THUNDERSTORMS THAT TRACKED EAST ACROSS SWEETWATER COUNTY HAS JUST ABOUT CROSSED OVER THE BORDER INTO CARBON COUNTY. IN THE MEAN TIME...OTHER CONVECTION HAS FORMED OVER THE SOUTHERN ABSORKA AND OWL CREEK MTNS. ANY STORMS THAT FORM WILL LIKELY STRENGTHEN AS THEY PROPOGATE EAST NORTHEAST INTO JUICIER AIR. DEW POINTS WEST OF THE DIVIDE ARE ONLY IN THE TEENS AND 20S WITH 30S AND 40S EAST ALONG WITH A 52 DP AT BYG. HOWEVER...THE AIR MASS IS STILL LIKELY CAPPED IN THE NORTHEAST ZONES SO AFTER THE CELLS GROW...THEY WILL' EVENTUALLY DIE OFF AS THEY APPROACH JOHNSON COUNTY UNLESS THE CAP IS BROKEN. THE STORM DEVELOPMENT SHOULD FAVOR THE NORTHEAST BOUND DRY LINE. THE GFS APPEARS MORE REPRESENTATIVE AS TO WHAT WILL ACTUALLY OCCUR WEDNESDAY AS THE CIRCULATION OFF THE PACIFIC NORTHWEST COAST MOVES INLAND AND THE STEERING FLOW BACKS AND TIGHTENS. HOWEVER...THIS SOUTH FLOW WILL USHER IN EVEN HOTTER AND DRIER CONDITIONS WITH MANY LOCATIONS WITNESSING LOW 90S EAST OF THE DIVIDE. TEMPS TODAY ARE ALREADY WARMER THAN THEY HAVE BEEN ALL SEASON IN SOME AREAS. WE WILL LIKELY FLIRT WITH NEAR RECORD TEMPS AT CPR...RIW...LND AND WRL WEDNESDAY AS H7 TEMPS APPROACH 15C. THE RH WILL DIP TO THE UPPER SINGLE DIGITS IN SWEETWATER COUNTY WEDNESDAY. SOUTHWEST WINDS WILL INCREASE OVER MUCH OF THE CWA WITH THESE SFC WINDS EFFECTIVELY LOWERING THE DP AND RAISING TEMPS. THIS WILL TURN OUT TO BE A PHANTOM CRITICAL FIRE WEATHER DAY AS FUELS REMAIN NON CRITICAL. THE...NAM ON THE OTHER HAND...IS HINTING AT MORE OF A SCENARIO THAT INVOLVES A COOLER AND MORE MOIST VERSION OF WEDNESDAYS WX WITH HIGHER POPS BUT WILL THROW THIS IDEA OUT BASED ON THE AFOREMENTIONED SYNOPSIS. .LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY RIPPLES IN THE SW FLOW WITH A GRADUAL INCREASE IN MID LEVEL MOISTURE FROM THE SOUTH WILL BE THE MAIN WEATHER STORY FOR THE SOUTH. THE LOW LEVELS WILL BE DRY WITH BREEZY TO WINDY CONDITIONS. ISOLATED HIGH BASED SHOWERS OR ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY. A FEW OF THE HIGHER BASED STORMS THURSDAY AFTERNOON MAY PRODUCE 50 MPH WIND GUSTS OR MORE...OTHERWISE IT WILL JUST BE A WARM AND WINDY DAY. FURTHER NORTH...A COLD FRONT WILL TRY AND PUSH SOUTH INTO AT LEAST THE NORTHERN ZONES LATER WEDNESDAY NIGHT INTO THURSDAY MORNING. HOW FAR SOUTH THIS FRONT CAN MAKE IT THURSDAY IS IN QUESTION. THE NAM PUSHES IT ALL THE WAY TO THE CONTINENTAL DIVIDE WHILE THE GFS KEEPS IT IN THE FAR NRN ZONES. FOR NOW...I'M KEEPING IT TO THE NRN THIRD OF THE AREA DURING THE DAY THURSDAY BEFORE IT MAKES A PUSH SOUTH THURSDAY NIGHT. A FEW STRONGER STORMS MAY DEVELOP ALONG THE FRONT ON THURSDAY. BEHIND THE FRONT...IT WILL BE MORE STABLE SO ANY CONVECTION MAY BECOME ELEVATED AS IT MOVES NE FROM THE MORE UNSTABLE AIR SOUTH OF AND ALONG THE COLD FRONT TO NORTH OF THE COLD FRONT. ISOLATED SHOWERS COULD LINGER JUST ABOUT ANYWHERE THURSDAY NIGHT WITH WEAK RIPPLES AND A MODEST AMOUNT OF MID LEVEL FLOW FROM THE S AND SW. ON FRIDAY...SOME DAY 2 OR RETURN FLOW MOISTURE MAY OCCUR IN THE ERN ZONES WHERE SE FLOW IS POSSIBLE BRINGING IN SOME UPPER 40S TO LOWER 50 DEW POINTS INTO THE ERN ZONES. DEPENDING ON THE AMOUNT OF HEATING AND THE EXACT DEW POINT...THE FORECAST SOUNDINGS SHOW SOME CAPES IN EXCESS OF 1000J/KG IN JOHNSON AND NATRONA COUNTIES FRIDAY AFTERNOON. LATER SHIFTS CAN WATCH THIS EVOLUTION. TEMPERATURES WILL BE QUITE TRICKY ON THURSDAY WITH CONSIDERABLY COOLER CONDITIONS NORTH OF THE FRONT AND QUITE WARM STILL SOUTH. THE FRONT MAY LIFT OR WASH OUT BY SATURDAY BUT A STREAM OF MID LEVEL MOISTURE FROM THE SOUTH WILL KEEP WIDELY SCATTERED TO SCATTERED AT LEAST HIGHER BASED STORMS GOING WITH THE FAR NORTH POTENTIALLY SEEING A FEW STRONGER STORMS. AS THE NEXT UPPER LOW FORMS AND MOVES INTO THE GREAT BASIN ON SUNDAY...THE SOUTH MAY SEE SOME DRIER AIR IN THE MID TO LOWER LEVELS MOVE IN WHILE A FRONTAL BOUNDARY HANGS ACROSS THE NORTH ALONG WITH POTENTIAL BETTER LIFT. THE WHOLE AREA THOUGH MAY AT LEAST BE IN GENERAL ASCENT AHEAD OF THIS CLOSED UPPER LOW. POTENTIAL FOR ISOLATED SHOWERS AND THUNDERSTORMS WILL EXIST EVEN AT NIGHT WITH THE OBVIOUS INCREASE DURING THE AFTERNOON HOURS. GFS SHOWS THE LOW WEAKENING AND MOVING TO OUR NORTH ON MONDAY WITH DECENT MOISTURE BUT LESS INSTABILITY. A GOOD CHANCES OF SHOWERS AND ISOLATED THUNDERSTORMS LOOKS GOOD FOR THE NORTH WITH A GENERALLY DRY AND WINDY SOUTH. IF THE LOW IS A LITTLE FURTHER SOUTH LIKE THE ECMWF THEN SUNDAY AND MONDAY COULD BE MUCH MORE ACTIVE ACROSS MORE OF THE AREA...ESPECIALLY THE NORTHERN TWO THIRDS. HEIGHTS REBUILD ON TUESDAY AHEAD OF ANOTHER POTENTIAL UPPER LOW MOVING INTO THE WESTERN PART OF THE U.S. COULD SEE THE FRONTAL BOUNDARY HANGING ACROSS THE NORTH WITH SOME LATE DAY FORCING IN THE NWRN CORNER. MORE ISOLATED COVERAGE AT BEST IN THE FAR SOUTH EXCEPT DOWNWIND OF THE NEARBY MOUNTAIN RANGES. && .AVIATION.../00Z ISSUANCE/ EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES A SURFACE COLD FRONT WILL STALL OUT ALONG THE CONTINENTAL DIVIDE AND BEGIN TO RETREAT NE AS A DRIER SOUTHWEST FLOW PUSHES INTO CENTRAL WYOMING THIS EVENING. ISOLATED SHOWERS AND THUNDERSTORMS WILL FORM ALONG THIS RETREATING BOUNDARY MAINLY VCNTY AND SOUTH OF A 50NE RKS-KCPR LINE WITH THE ATMOSPHERE LIKELY REMAINING MORE CAPPED TO THE NORTH. THUNDERSTORMS WILL DIMINISH OR MOVE EAST OUT OF THE AREA BY 04Z WEDNESDAY LEAVING MAINLY CLEAR SKIES AND GENERALLY LIGHT WIND. WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES VFR CONDITIONS WILL PREVAIL THROUGH TUESDAY NIGHT WITH SFC SOUTHWEST WINDS INCREASING TO 15-20KTS OVER MUCH OF THE AREA FOR THE REST OF THIS AFTERNOON. ISOLATED THUNDERSTORMS WILL DEVELOP DURING THE REST OF THIS AFTERNOON AND WILL BE MOVING EAST THROUGH THE EARLY EVENING HOURS. WINDS WILL DIMINISH WITH SUNSET. ISOLATED SHOWERS AND POSSIBLY A THUNDERSTORM OR TWO WILL MOVE IN FROM THE SOUTHWEST ACROSS THE AREA 06Z-12Z WEDNESDAY. && .HYROLOGY... A RIDGE OF HIGH PRESSURE WILL CONTINUE TO WARM TEMPERATURES ACROSS MUCH OF THE FORECAST AREA FOR THE NEXT COUPLE DAYS. TEMPERATURES WILL WARM TO THE LOW 90S FOR SOME PORTIONS OF THE STATE BY WEDNESDAY. THESE WARMER TEMPERATURES MAY RESULT IN EXCESSIVE SNOWMELT RELATED RUNOFF. THIS WILL POTENTIALLY INCREASE RIVER LEVELS ACROSS THE AREA...WITH SOME FLOODING EXPECTED. FLOOD WATCHES AND WARNINGS ARE CURRENTLY IN EFFECT FOR PORTIONS OF CENTRAL...NORTHWESTERN AND NORTHEASTERN WYOMING THROUGH FRIDAY MORNING. THIS SITUATION WILL CONTINUE TO BE MONITORED FOR ADDITIONAL STATEMENTS. && .RIW WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH FRIDAY MORNING WYZ001>003-006-008-016-017. && SHORT TERM...LIPSON LONG TERM...SKRBAC AVIATION...LIPSON FIRE WEATHER...LIPSON
Hazardous weather outlook, May 27, 1:54 PM MDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 154 PM MDT TUE MAY 27 2014 WYZ001>020-022>030-281100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 154 PM MDT TUE MAY 27 2014 ...FLOOD WATCH THIS EVENING THROUGH FRIDAY MORNING FOR THE NORTH AND SOUTH FORKS OF THE SHOSHONE RIVER...THE BIG WIND RIVER...THE LAMAR RIVER...TEN SLEEP CREEK AND THE MEDICINE LODGE CREEK. ...FLOOD WARNING TODAY THROUGH FRIDAY MORNING FOR THE SOUTH FORK OF THE SHOSHONE RIVER... ...FLOOD WARNING TODAY THROUGH FRIDAY MORNING FOR THE WIND RIVER... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE...MAINLY ALONG AND EAST OF THE DIVIDE...THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. GUSTY WIND...SMALL HAIL...AND PERIODS OF BRIEF HEAVY RAINFALL WILL BE POSSIBLE. ADDITIONALLY...WARMING TEMPERATURES TODAY WILL FURTHER RESULT IN RIVERS RISING. A FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR THE NORTH FORK OF THE SHOSHONE RIVER...LAMAR RIVER....TEN SLEEP CREEK AND MEDICINE LODGE CREEK. A FLOOD WARNING IS IN EFFECT TODAY AND TONIGHT FOR THE WIND AND SOUTH FORK OF THE SHOSHONE RIVERS. PLEASE SEE FLOOD WATCH AND WARNING PRODUCTS FOR THE LATEST INFORMATION. THOSE WITH PROPERTY NEAR A RISING RIVER WILL NEED TO REMAIN AWARE OF CHANGING CONDITIONS...AND UPDATED PRODUCTS FROM NWS RIVERTON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THROUGH THE PERIOD...VERY WARM MOUNTAIN AFTERNOON TEMPERATURES WEDNESDAY AND THURSDAY WILL CAUSE EXCESSIVE SNOWMELT RUNOFF. THE EXCESSIVE SNOWMELT RUNOFF WILL CAUSE AREA STREAMS AND RIVERS TO FLOW AT VERY HIGH LEVELS. A FLOOD WATCH CONTINUES IN EFFECT WEDNESDAY THROUGH FRIDAY MORNING FOR THE NORTH FORK OF THE SHOSHONE RIVER...LAMAR RIVER...TEN SLEEP CREEK AND THE MEDICINE LODGE CREEK. A FLOOD WARNING IS IN EFFECT THROUGH THURSDAY MORNING FOR THE SOUTH FOR OF THE SHOSHONE RIVER AND THROUGH FRIDAY MORNING FOR THE WIND RIVER. PLEASE SEE FLOOD WATCH AND WARNING PRODUCTS FROM THE LATEST INFORMATION. THOSE WITH PROPERTY NEAR A RISING RIVER WILL NEED TO REMAIN AWARE OF CHANGING CONDITIONS...AND UPDATED PRODUCTS FROM NWS RIVERTON. WEDNESDAY...HOT. ISOLATED THUNDERSTORMS DURING THE AFTERNOON AND EVENING...ESPECIALLY IN JOHNSON COUNTY. BREEZY TO WINDY CONDITIONS ALSO EXPECTED WITH INCREASED FIRE BEHAVIOR FOR THE LOWER ELEVATIONS OF THE SOUTHWEST AND CENTRAL PORTIONS OF THE FORECAST AREA. THURSDAY...BREEZY TO WINDY AREAS AND STILL WARM ACROSS THE CENTRAL AND SOUTH. SLIGHTLY COOLER OVER THE NORTH AND WEST. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS. FRIDAY THROUGH MONDAY...A GOOD CHANCE FOR THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ANY HAIL...THUNDERSTORM WIND GUSTS OF 50 MPH OR HIGHER...ANY RAINFALL AMOUNTS...AS WELL AS ANY OBSERVED FLOODING OR STREAMS RUNNING NEAR BANKFULL. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, May 27, 1:37 PM MDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 137 PM MDT TUE MAY 27 2014 WYZ030-272115- EAST SWEETWATER COUNTY- 137 PM MDT TUE MAY 27 2014 A BAND OF SCATTERED THUNDERSTORMS WILL BE MOVING EAST NORTHEAST ACROSS THE EASTERN HALF OF SWEETWATER COUNTY THROUGH 315 PM. INTERSTATE 80 WILL BE AFFECTED BY THESE STORM CELLS. EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL...40 MPH WIND GUSTS AND POSSIBLE SMALL HAIL WITH THESE STORMS. IF YOU HEAR THUNDER IT IS TIME TO MOVE INDOORS OR TO THE BEST AVAILABLE SHELTER. LIPSON
Special weather statement, May 27, 3:45 PM MDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 345 PM MDT TUE MAY 27 2014 WYZ005>007-272300- OWL CREEK AND BRIDGER MOUNTAINS-SOUTHEAST BIG HORN BASIN- SOUTHWEST BIG HORN BASIN- 345 PM MDT TUE MAY 27 2014 THROUGH 530 PM...A FEW THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE SOUTHERN BIG HORN BASIN. AT 346 PM...THE STRONGEST STORM WAS NEAR AND SOUTH OF STATE HIGHWAY 431 MILE MARKER 20...OR 25 MILES WEST OF WORLAND MOVING EAST AT 20 MPH. THIS STORM WILL MOVE INTO THE WORLAND AREA BETWEEN 445 PM AND 5 PM. EXPECT WIND GUSTS NEAR 40 MPH...BRIEF HEAVY DOWNPOURS...POSSIBLY SMALL PEA-SIZED HAIL AND FREQUENT LIGHTNING WITH THIS STORM AS IT MOVES EAST DOWN HIGHWAY 431 INTO THE WORLAND AREA. IF YOU HEAR THUNDER IT IS TIME TO MOVE INDOORS OR TO THE BEST AVAILABLE SHELTER. LIPSON
Special weather statement, May 27, 4:30 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 430 PM MDT TUE MAY 27 2014 WYZ005>007-272315- OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHEAST BIG HORN BASIN WY-SOUTHWEST BIG HORN BASIN WY- 430 PM MDT TUE MAY 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WASHAKIE AND CENTRAL HOT SPRINGS COUNTIES UNTIL 515 PM MDT... AT 428 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HWY JCT 170 AND 120...OR 8 MILES NORTHWEST OF THERMOPOLIS...MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... U.S. HWY 20/789 MILE MARKER 140 AND LUCERNE AROUND 455 PM MDT. KIRBY AROUND 500 PM MDT. WINCHESTER AND U.S. HWY 20/789 MILE MARKER 150 AROUND 505 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4400 10801 4375 10785 4361 10840 4378 10850 TIME...MOT...LOC 2230Z 246DEG 16KT 4373 10833 MEUNIER
Special weather statement, May 27, 5:21 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
521 PM MDT TUE MAY 27 2014
WYZ006-008-280015-
BIGHORN MOUNTAINS WEST WY-SOUTHEAST BIG HORN BASIN WY-
521 PM MDT TUE MAY 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WASHAKIE COUNTY UNTIL
615 PM MDT...
AT 520 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF WORLAND MUNICIPAL AIRPORT...OR 8
MILES SOUTH OF WORLAND...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.
THIS STORM WILL BE NEAR...
U.S. HWY 16 MILE MARKER 10 AROUND 550 PM MDT.
U.S. HWY 16 MILE MARKER 20 AROUND 610 PM MDT.
TEN SLEEP AROUND 615 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4417 10755 4417 10739 4394 10725 4382 10772
4382 10801 4394 10809
TIME...MOT...LOC 2321Z 247DEG 20KT 4389 10791
MEUNIERThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:57 AM MDT | Areal Flood Warning | RIW | Park | 48 hr |
| May 27, 10:49 AM MDT | River Flood Warning | RIW | Fremont | 6 days |
| May 27, 10:49 AM MDT | River Flood Warning | RIW | Fremont | 6 days |
| May 27, 4:30 PM MDT | Special Weather Statement | RIW | Hot Springs | 45 min |
| May 27, 5:21 PM MDT | Special Weather Statement | RIW | Washakie | 54 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.